Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SURFMAN1790

ACCUTANE= Cure for Acne !!!!! My results:

Recommended Posts

Treatment Start:MAY 2004

Treatment End:MARCH 2005 (10months)

Dosages:[email protected]/day, [email protected]/day,[email protected]/day, [email protected]/day.

Side Effects on Meds:VERY dry lips, VERY sensitive to skin, very red and "rubbery" face, joints were sore towards last 4 months, some decreased energy, some "depression" due to the "Accutane Look" of my face.

Side effects 1 month after treatment (today):Joints still a LITTLE sore,

Final Results (Today):

- ALL side effects are gone, except for some joints still being a little sore.!

- Skin is not as dry.!

- Redness, "plastic"/"Accutane Look" GONE!

- Skin has NOT gotten as oily as it was prior to Accutane.!

- Skin is still a LITTLE sensitive to sun.

- Skin is 100% clear.!!!!!!!!!

Thank god for accutane!!! I am not being paid to say this stuff... Accutane has been one of the best things that has happened to me in my life!!!

I highly reccommend Accutane, based on my experience.

Good Luck To All!!!!!!

Share this post


Link to post
Share on other sites

that's good to hear. i am in the thick of things, totally worried that it won't work. so, when did you stop breaking out? did you use anything topical on the big zits while you were taning?

thanks for the update...

Share this post


Link to post
Share on other sites
that's good to hear. i am in the thick of things, totally worried that it won't work. so, when did you stop breaking out? did you use anything topical on the big zits while you were taning?

Share this post


Link to post
Share on other sites

Not even any moisturizer or gentle cleanser? Nothing on you face at all for the full 10 months of treatmenr?

KEEP ON IT!  I stopped breaking out almost instantly. However, I did occasionally get a huge,massive cyst. The doc would inject it, then it would go by-bye. Also notably, I did not not have any unusual scarring from the cysts while on the meds.

Heck no I didn't use any topicals. My skin was too dry as it was. My doc reccommended against doing so.

Anyone with questions, please post. I want to help others as much as these boards have helped me. I havnt posted much on here, but the info from others on these boards helped me to make my decision to start accutane, stay on it, and get throguh it.

Share this post


Link to post
Share on other sites
Guest Craigems

Cool, I look forward to getting to the 100% clear day. Thanks for the inspiration post.

Share this post


Link to post
Share on other sites

I'm sorry....I thought you meant like TOPICAL Ointments!

I used Aquaphor for the lips and extremely dry parts of the face. Aquaphor is available online by doing a simple search.

I also found a generic Cetaphil gentle skin cleanser. The generic is the same thing as the Cetaphil.

My lips got extremely dry/chaffed while on the drug. Skin would be peeling from the lips and hanging off and what not. For that, each night in the shower, I would take a thick washcloth, double folded, and get put the HOTTEST water on it. I wuld then use all of my energy to scrub the heck out of my lips to remove the peeling skin. Occasionally, a piece of the skin would be half dead/half still alive. This would cause a little bleeding, soreness, and maybe a cut. But this procedure usually got rid of the embarassing Tane Lips. ****Doing this will make the lips EXTREMELY red razz.gif for 6hours. If possible, do this only before bed. Howver, I occasioanlly resorted to doing it during the day.

I did this procedure also nightly with my face, also. However, as with the lips, the area of the face would be VERY red redface.gif for hours. I would only SCRUB a very rough area. But if the area wasnt rough, I would take the hot washcloth, with some Cetaphil on there, and gently wipe the face to remove any dead skin.

After 10 months being on the Tane, I found that the above worked quite well for me.

Share this post


Link to post
Share on other sites

That sounds like a hell of a lot of exfoliation for such dry, fragile skin.

Are you sure that wasn't counterproductive? It must have irritated your skin terribly.

Did your derm suggest this or was it your idea?

I start Accutane next week and I'm of course anxious about side-effects such your apparently severe lip and skin peeling.

I'm sorry....I thought you meant like TOPICAL Ointments!

I used Aquaphor for the lips and extremely dry parts of the face. Aquaphor is available online by doing a simple search.

I also found a generic Cetaphil gentle skin cleanser. The generic is the same thing as the Cetaphil.

My lips got extremely dry/chaffed while on the drug. Skin would be peeling from the lips and hanging off and what not. For that, each night in the shower, I would take a thick washcloth, double folded, and get put the HOTTEST water on it. I wuld then use all of my energy to scrub the heck out of my lips to remove the peeling skin. Occasionally, a piece of the skin would be half dead/half still alive. This would cause a little bleeding, soreness, and maybe a cut. But this procedure usually got rid of the embarassing Tane Lips. ****Doing this will make the lips EXTREMELY red  razz.gif for 6hours. If possible, do this only before bed. Howver, I occasioanlly resorted to doing it during the day.

    I did this procedure also nightly with my face, also. However, as with the lips, the area of the face would be VERY red  redface.gif for hours. I would only SCRUB a very rough area. But if the area wasnt rough, I would take the hot washcloth, with some Cetaphil on there, and gently wipe the face to remove any dead skin.

After 10 months being on the Tane, I found that the above worked quite well for me.

Share this post


Link to post
Share on other sites
That sounds like a hell of a lot of exfoliation for such dry, fragile skin.

Are you sure that wasn't counterproductive? It must have irritated your skin terribly.

Did your derm suggest this or was it your idea?

I start Accutane next week and I'm of course anxious about side-effects such your apparently severe lip and skin peeling.

Share this post


Link to post
Share on other sites

Wow, you really went for it. And it sounds like it worked brilliantly for you. I'm really happy for you, that's great!

Well, my acne wasnt that bad....but when it was bad, it was horrible. Fist sized cysts, etc.

 

1) I am in the military, and the meds are free.

2) I figured that if I was going to spend the time on the drug, not to mention to have to deal with the side effects for a period of time, that I wanted it to be worth it in the LONG run.... And it was!

Share this post


Link to post
Share on other sites

Wow. 10 months? wow. I'm glad you're clear and happy now but "wow". That's a long time and at high dosages at times. Wow. Ok, so, I exfoliated one time and it left my face so raw it was stinging. I know I shouldn't have done this but I thought, stupidly, to myself that if i scraped away some layers of the skin I could avoid a dermabration. Ok, so I had some laps of judgment no one is perfect.

Share this post


Link to post
Share on other sites
I'm sorry....I thought you meant like TOPICAL Ointments!

I used Aquaphor for the lips and extremely dry parts of the face. Aquaphor is available online by doing a simple search.

I also found a generic Cetaphil gentle skin cleanser. The generic is the same thing as the Cetaphil.

My lips got extremely dry/chaffed while on the drug. Skin would be peeling from the lips and hanging off and what not. For that, each night in the shower, I would take a thick washcloth, double folded, and get put the HOTTEST water on it. I wuld then use all of my energy to scrub the heck out of my lips to remove the peeling skin. Occasionally, a piece of the skin would be half dead/half still alive. This would cause a little bleeding, soreness, and maybe a cut. But this procedure usually got rid of the embarassing Tane Lips. ****Doing this will make the lips EXTREMELY red  razz.gif for 6hours. If possible, do this only before bed. Howver, I occasioanlly resorted to doing it during the day.

    I did this procedure also nightly with my face, also. However, as with the lips, the area of the face would be VERY red  redface.gif for hours. I would only SCRUB a very rough area. But if the area wasnt rough, I would take the hot washcloth, with some Cetaphil on there, and gently wipe the face to remove any dead skin.

After 10 months being on the Tane, I found that the above worked quite well for me.

Share this post


Link to post
Share on other sites

Congrats! eusa_clap.gif Sound like you are lookin pretty darn fine now! I am not on nearly as high of a dose that you were on, did you notice any hair loss while on the tane? I know you are in the service so you probably have short hair, but short hair can fall out too. And I totally miss the free meds and doctor visits from the military, enjoy it and take full advantage of it, cuz being a civilian now sux paying for all this crap! mad.gif

Best of Luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×